Does anyone take lexapro? I started yesterday, well actually last night and woke up very dizzy this morning and have anxiety. Is this a side effect of the meds? How long before it will kick in and make me feel better?
Both times I have started antidepressants my anxiety got worse before it started getting better. I am on Lexapro now and the first couple of days I took it my anxiety and feeling of shaking inside was overwhelming. I just knew I needed to stick it out so I could feel better. I would say after a week to 2 weeks I could tell a difference. It helps me with the trouble sleeping first which means my anxiety has decreased. However everybody experiences different side effects. Did your doctor who prescribed the Lexapro give you any idea of what they might be?
hi i have been on lexapro 2 years now . the doctor started me of on 10mg a day after a month i still didnt feel any better then he put me on 15mg eventually after 3mths i was on 20mg it depends on how bad your anxiety is but i have to say i feel great now they say they should start working after a month of taking them. stick with them you probably will feel that they arent working but it takes time.eventually the knots will leave the stomach and you will be at the place i am now happy and content. im a the process now of only taking 10mg a day so my anxiety must be lifting. hope you get well soon as i know from experiance you are at a horrible time in your life but their is a light at the end of that dark tunnel
Thank you, I am staying positive. I figure to be feeling like this is must be powerful stuff. I woke up around 1 this morning again feeling very sick to my stomach and dizzy. The sickness feeling it a little better now but still dizzy. Hopefully it will pass soon.
I have been on Lexapro for a long time! Remember that it takes a good 3 weeks for your body to adjust to the medication and for it really start helping you. Be patient. Give it at least three weeks and then see how you feel. It works wonders for me!
When I first started medication I was in such a low depression and had so much anxiety that I always felt jittery and sick, so I am not sure how much was caused by medication. I just know that after about 3 weeks of taking it I felt so much better
I too just started on Lexapro last Wednesday (5mg). Oh my goodness did it make my anxiety worse. I just had to tell myself "this is day x". I'm now on day 9. Still having some issues but much, much better than last week. The nausea is starting to subside and I am starting to feel a bit better. I started on 5mg as I have major side-effects with every medication I take so doc wanted me to start out small and maybe work up to 10mg if I could tolerate the 5mg.
My doc also put me on Buspar so I can work through the adjustment to Lexapro because she knew the first few weeks would be really rough.
Let's stay in touch on the boards as it sounds like we're on the same journey! I'll hang in there if you will
Glad to hear that someone else in the same boat. It seems to be getting a little easier. Not as dizzy in the middle of the night but still sick to my stomach. I really have not been eating much and even finding that liquids taste a little funny.
However, I do feel a little better anxiety wise. Sometimes I feel my heart pounding but it was a constant thing last week, now feeliing a little ease.
Definately will keep in touch. Hopefully it will work wonders. If I did not mention it, I am on 10mg.
Last edited by ms_mod; 05-30-2008 at 12:04 PM.
Reason: Removed unnecessary quote. Ms_Mod
I'm now at about week 3 of the Lexapro/Buspar regimen. HUGE difference too. Side effects just about gone (yeah! no more nausea/digestive issues). Appetite is also back. No more sweats or difficulty staying asleep.
I'm noticing that while I may still have some anxiety (MUCH less) I'm better able to focus on what I'm thinking at the time instead of being overwhelmed by the feeling of being anxious.
Now to find a therapist (didn't realize that would be the most difficult part of the process!)
Take care and glad to hear we're both improving! Yeah Lexapro! (if you can get through the first 3 weeks)
I agree about the therapist. Who would of thought that would be so hard. Everywhere I call you leave a message and hope that someone calls you back and then I find that they only do talk therapy and do not offer the meds.
I have no problem with that but my lyme doctor is the one who put me on the lexapro so I feel that a therapist should be involved should I need to be changed later.
I am also having little anxiety but do not feel the overwhelmed sensation from it any longer. However, I am still waking up at night but my dad does the same thing and always has.
hi fernee and vio you both should be well up the ladder now. HOPE SO. WELL AFTER 2.5YRS THE DOC HAS DECIDED TO CUT ME DOWN TO 10MGS. so far so good even sometimes i forget to take for a night or to but the anxirty hasnt returned good luck to you both